Alert archive / North Dakota / Tornado Warnings in 2009
Tornado Warning 45, NWS Bismarck, ND
NWS Bismarck, ND issued this tornado warning at Jul 8, 2009, 9:13 PM MDT for 4 counties in North Dakota. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2009, 9:13 PM MDT (03:13 UTC)
- Expired
- Jul 8, 2009, 9:45 PM MDT
- In force
- 32 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
Counties Mercer County, ND, Morton County, ND, Oliver County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 89 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 9:41 PM MDT | TSTM WND GST 70 | 5 Ne Glen Ullin, ND | RELAYED BY MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 2:20 PM MDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 3.2 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 478 J/kg
- Mixed-layer CIN
- -206 J/kg
- Mixed-layer LCL
- 1577 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KBIS 090313 TORBIS NDC057-059-065-089-090345- /O.NEW.KBIS.TO.W.0045.090709T0313Z-090709T0345Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1013 PM CDT WED JUL 8 2009 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * TORNADO WARNING FOR... SOUTH CENTRAL MERCER COUNTY IN SOUTH CENTRAL NORTH DAKOTA... NORTHWESTERN MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA... SOUTHWESTERN OLIVER COUNTY IN SOUTH CENTRAL NORTH DAKOTA... EAST CENTRAL STARK COUNTY IN SOUTHWEST NORTH DAKOTA... * UNTIL 1045 PM CDT...945 PM MDT * AT 913 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR HEBRON...OR 32 MILES EAST OF DICKINSON...AND MOVING EAST AT 45 MPH. * THIS TORNADIC STORM WILL BE NEAR... HEBRON AROUND 1020 PM CDT. GLEN ULLIN AROUND 1030 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE... LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. && LAT...LON 4712 10171 4677 10156 4678 10226 4690 10227 TIME...MOT...LOC 0313Z 250DEG 38KT 4687 10212 $$ PJA
4 follow-up statements
000 WWUS53 KBIS 090316 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1016 PM CDT WED JUL 8 2009 NDC057-059-065-089-090345- /O.CON.KBIS.TO.W.0045.000000T0000Z-090709T0345Z/ MERCER ND-OLIVER ND-STARK ND-MORTON ND- 1016 PM CDT WED JUL 8 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT/945 PM MDT/ FOR NORTHWESTERN MORTON...EASTERN STARK...SOUTHWESTERN OLIVER AND SOUTHERN MERCER COUNTIES... AT 1016 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR HEBRON...OR 33 MILES EAST OF DICKINSON...MOVING EAST AT 45 MPH. THOSE IN AND NEAR HEBRON SHOULD TAKE IMMEDIATE COVER. THE TORNADO WILL BE NEAR... GLEN ULLIN AROUND 1030 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE... LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. IN ADDITION TO THE TORNADO...THIS STORM IS EXPECTED TO PRODUCE LARGE DAMAGING HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. && LAT...LON 4712 10171 4677 10156 4678 10226 4690 10227 TIME...MOT...LOC 0316Z 250DEG 38KT 4688 10210 $$ PJA
000 WWUS53 KBIS 090328 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1028 PM CDT WED JUL 8 2009 NDC057-059-065-089-090345- /O.CON.KBIS.TO.W.0045.000000T0000Z-090709T0345Z/ MERCER ND-OLIVER ND-STARK ND-MORTON ND- 1028 PM CDT WED JUL 8 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT...945 PM MDT FOR NORTHWESTERN MORTON...EASTERN STARK...SOUTHWESTERN OLIVER AND SOUTHERN MERCER COUNTIES... AT 1027 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A POSSIBLE TORNADO. THIS TORNADO WAS LOCATED NEAR HEBRON...OR 40 MILES EAST OF DICKINSON...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EAST CENTRAL STARK...NORTHWESTERN MORTON...SOUTH CENTRAL MERCER AND SOUTHWESTERN OLIVER COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE... LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. IN ADDITION TO THE TORNADO...THIS STORM IS EXPECTED TO PRODUCE LARGE DAMAGING HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS WELL AWAY FROM THE STORM CENTER. && LAT...LON 4678 10216 4693 10219 4712 10171 4677 10156 TIME...MOT...LOC 0328Z 249DEG 33KT 4693 10193 $$ PJA
000 WWUS53 KBIS 090338 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1038 PM CDT WED JUL 8 2009 NDC089-090348- /O.CAN.KBIS.TO.W.0045.000000T0000Z-090709T0345Z/ STARK ND- 938 PM MDT WED JUL 8 2009 ...THE TORNADO WARNING FOR EASTERN STARK COUNTY IS CANCELLED... LAT...LON 4678 10205 4698 10208 4712 10171 4677 10156 TIME...MOT...LOC 0338Z 251DEG 31KT 4695 10180 $$ NDC057-059-065-090345- /O.CON.KBIS.TO.W.0045.000000T0000Z-090709T0345Z/ MERCER ND-OLIVER ND-MORTON ND- 1038 PM CDT WED JUL 8 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT/945 PM MDT/ FOR NORTHWESTERN MORTON...SOUTHWESTERN OLIVER AND SOUTHERN MERCER COUNTIES... AT 1038 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 10 MILES NORTH OF GLEN ULLIN...OR 47 MILES EAST OF DICKINSON...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHWESTERN MORTON...SOUTH CENTRAL MERCER AND SOUTHWESTERN OLIVER COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE... LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. IN ADDITION TO THE TORNADO...THIS STORM IS EXPECTED TO PRODUCE LARGE DAMAGING HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS WELL AWAY FROM THE STORM CENTER. && LAT...LON 4678 10205 4698 10208 4712 10171 4677 10156 TIME...MOT...LOC 0338Z 251DEG 31KT 4695 10180 $$ PJA
000 WWUS53 KBIS 090344 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1044 PM CDT WED JUL 8 2009 NDC057-059-065-090354- /O.EXP.KBIS.TO.W.0045.000000T0000Z-090709T0345Z/ MERCER ND-OLIVER ND-MORTON ND- 1044 PM CDT WED JUL 8 2009 ...THE TORNADO WARNING FOR NORTHWESTERN MORTON...SOUTHWESTERN OLIVER AND SOUTHERN MERCER COUNTIES EXPIRES AT 1045 PM CDT...945 PM MDT... THE ROTATION WITH THIS STORM HAS WEAKENED. LAT...LON 4678 10205 4698 10208 4712 10171 4677 10156 TIME...MOT...LOC 0344Z 251DEG 31KT 4696 10173 $$ PJA
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Jul 8, 1:08 PM MDT, 8 hours 5 minutes earlier.
Area forecast discussion, Jul 8, 1:08 PM MDT, 8 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 208 PM CDT WED JUL 8 2009 .SHORT TERM... THE MAIN FORECASTING PROBLEM TODAY IS THE DEVELOPING SEVERE WEATHER OUTBREAK FOR NORTH DAKOTA. IN THE INTEREST OF TIME...WILL KEEP THINGS BRIEF. A STRONG JET STREAK IS NOSING INTO SOUTHEASTERN MONTANA CURRENTLY...AND DEEPENING LOW PRESSURE AT THE SURFACE OVER THE SAME REGION IS FORECAST TO TREK EAST-NORTHEASTWARD THIS EVENING. THE ASSOCIATED WARM FRONT STRETCHES ACROSS NORTHWESTERN SOUTH DAKOTA INTO EASTERN SOUTH DAKOTA. WINDS NORTH OF THE FRONT ARE QUITE BACKED...CAUSING HODOGRAPHS FAVORABLE FOR SUPERCELLS AND TORNADOES. THIS WILL ESPECIALLY BE TRUE OVER SOUTHWESTERN NORTH DAKOTA...WHERE LOW LEVEL CAPE MAY BE LARGER DUE TO SIGNIFICANT SOLAR HEATING PRIOR TO ONSET OF CONVECTION. FURTHER EAST...THE SHEAR SHOULD BE IN PLACE...BUT THE DYNAMICAL SUPPORT MAY NOT ARRIVE UNTIL AFTER THE SUN BEGINS SETTING...CAUSING STORMS TO BECOME SLIGHTLY ELEVATED AND REDUCING TORNADO THREAT. THE BEST CHANCE FOR TORNADOES WILL BE WITH ISOLATED SUPERCELLS THAT FORM AHEAD OF THE LINEAR CONVECTIVE COMPLEX. SO...THE EVENT STARTS IN THE SOUTHWEST WITH THE THREAT OF ISOLATED TORNADOES...HAIL TO BASEBALL SIZE...AND WINDS IN EXCESS OF 60 MPH SOME TIME BETWEEN 4 AND 7 PM CDT. THEN...THE LINE SHOULD MOVE EASTWARD AND TRANSITION TO MORE OF A LARGE HAIL AND DESTRUCTIVE WIND EVENT...WHERE DESTRUCTIVE WINDS WOULD BE IN EXCESS OF 70 MPH. THEREAFTER...WINDS MAY REACH ADVISORY CRITERIA BEHIND THE FRONT ON THURSDAY. GRIDS INDICATE WINDS JUST BELOW THAT...SO THE SITUATION WILL HAVE TO BE EXAMINED CLOSER EARLY THURSDAY MORNING. .LONG TERM...MONDAY THROUGH FRIDAY... FAST...NORTHWEST FLOW EAST OF THE BUILDING UPPER LEVEL RIDGE AXIS IS FORECAST ACROSS THE CWA SUNDAY AND INTO MONDAY. MINOR SHORTWAVES ARE POSSIBLE WITHIN THE THIS FLOW WITH LOW PREDICTABILITY AND WILL LEAVE PRECIPITATION OUT FOR NOW ON SUNDAY. 12 UTC GFS IS STILL FASTER THAN THE 00 UTC ECMWF IN THE PROPAGATION OF THE PACIFIC NORTHWEST WAVE LATE MONDAY AND INTO TUESDAY. HOWEVER...A HEAVY RAIN AND/OR A SEVERE WEATHER EVENT APPEARS POSSIBLE WITH THIS WAVE ON TUESDAY. NEAR TO SLIGHTLY BELOW CLIMATOLOGY TEMPERATURES ARE FORECAST. && .AVIATION... SURFACE COLD FRONT NEAR THE MONTANA BORDER WITH A WARM FRONT ACROSS WESTERN SOUTH DAKOTA WILL PROVIDE TO FOCUS FOR SEVERE THUNDERSTORM DEVELOPMENT LATE WEDNESDAY AFTERNOON AND INTO THE NIGHT. THUNDERSTORMS ARE FORECAST TO DEVELOP ACROSS SOUTHEASTERN MONTANA...NORTHEASTERN WYOMING AND SOUTHWEST NORTH DAKOTA LATE WEDNESDAY AFTERNOON...AND SPREAD EAST INTO THE EVENING AND OVERNIGHT. LARGE HAIL UP TO THE SIZE OF BASEBALLS...DAMAGING WINDS IN EXCESS OF 70 MPH AND TORNADOES ARE POSSIBLE WITH THESE SEVERE THUNDERSTORMS. A BOW ECHO IS LIKELY TO FORM ACROSS THE SOUTHERN HALF OF THE STATE IN THE EVENING AND MOVE INTO THE JAMES RIVER VALLEY AFTER MIDNIGHT. THIS BOW ECHO WILL LIKELY CONTAIN DAMAGING WINDS. PRECAUTIONS SHOULD BE TAKEN TO PROTECT PROPERTY. LOW LEVEL WIND SHEAR WILL ALSO BE A CONCERN IN JAMESTOWN AFTER MIDNIGHT WITH SOUTHEASTERLY WINDS OF 40 TO 45 KTS AT 2000 FEET AGL. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SCHECK/PJA
Hazardous weather outlook, Jul 8, 2:54 PM MDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 354 PM CDT WED JUL 8 2009 NDZ003-009>012-017>021-031>034-040>045-092100- RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-MCKENZIE-DUNN-MERCER- OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS-SIOUX- 354 PM CDT WED JUL 8 2009 /254 PM MDT WED JUL 8 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL 11 PM CDT. SEVERE THUNDERSTORMS ARE ANTICIPATED LATE THIS AFTERNOON THROUGH TONIGHT. A DEVELOPING LOW PRESSURE CENTER IN NORTHEASTERN WYOMING WILL STRENGTHEN AND MOVE EAST INTO SOUTH DAKOTA TONIGHT. A WARM FRONT SOUTH OF NORTH DAKOTA AND A COLD FRONT WEST OF NORTH DAKOTA WILL INITIATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ISOLATED TORNADOES...LARGE HAIL...DAMAGING WINDS...FREQUENT LIGHTNING...AND HEAVY RAINFALL. EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP IN WESTERN AND SOUTHWESTERN NORTH DAKOTA LATER THIS AFTERNOON AND THEN RAPIDLY STRENGTHEN AND SPREAD NORTHEAST BY SUNSET. THESE THUNDERSTORMS WILL CONTINUE WELL AFTER MIDNIGHT BUT SHOULD BE EAST OF THE FORECAST AREA JUST BEFORE SUNRISE THURSDAY. ONE TO TWO INCHES OF RAIN CAN BE EXPECTED OVER MOST OF CENTRAL AND SOUTHERN NORTH DAKOTA. THE STORM PREDICTION CENTER CURRENTLY HAS NORTH DAKOTA IN A MODERATE RISK FOR SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FOR FRIDAY...ALTHOUGH WE ARE NOT EXPECTING THEM TO BE SEVERE AT THIS TIME. THERE IS A CHANCE FOR THUNDERSTORMS LATE MONDAY THROUGH TUESDAY OF NEXT WEEK. SOME OF THESE THUNDERSTORMS COULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS ANTICIPATED THIS AFTERNOON AND EVENING IN THE WEST. SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER EITHER DIRECTLY TO THE NATIONAL WEATHER SERVICE OR TO LOCAL LAW ENFORCEMENT FOR RELAY TO THE NATIONAL WEATHER SERVICE. NDZ001-002-004-005-013-022-023-025-035>037-046>048-050-051-092100- DIVIDE-BURKE-BOTTINEAU-ROLETTE-PIERCE-SHERIDAN-WELLS-FOSTER- BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 354 PM CDT WED JUL 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE ANTICIPATED THIS EVENING THROUGH TONIGHT. A DEVELOPING LOW PRESSURE CENTER IN NORTHEASTERN WYOMING WILL STRENGTHEN AND MOVE EAST INTO SOUTH DAKOTA TONIGHT. A WARM FRONT SOUTH OF NORTH DAKOTA AND A COLD FRONT WEST OF NORTH DAKOTA WILL BRING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...FREQUENT LIGHTNING...AND HEAVY RAINFALL. EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP IN WESTERN AND SOUTHWESTERN NORTH DAKOTA THIS AFTERNOON AND THEN RAPIDLY STRENGTHEN AND SPREAD NORTHEAST BY SUNSET. THESE THUNDERSTORMS WILL CONTINUE WELL AFTER MIDNIGHT BUT SHOULD BE EAST OF THE FORECAST AREA JUST BEFORE SUNRISE THURSDAY. ONE TO TWO INCHES OF RAIN CAN BE EXPECTED OVER MOST OF CENTRAL AND SOUTHERN NORTH DAKOTA. THE STORM PREDICTION CENTER CURRENTLY HAS NORTH DAKOTA IN A MODERATE RISK FOR SEVERE WEATHER...MAINLY FOR LARGE HAIL AND WINDS IN EXCESS OF 70 MPH LATER THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FOR FRIDAY...ALTHOUGH WE ARE NOT EXPECTING THEM TO BE SEVERE AT THIS TIME. THERE IS A CHANCE FOR THUNDERSTORMS LATE MONDAY THROUGH TUESDAY OF NEXT WEEK. SOME OF THESE THUNDERSTORMS COULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS ANTICIPATED LATE THIS EVENING INTO TONIGHT ACROSS THE CENTRAL AND EAST. SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER EITHER DIRECTLY TO THE NATIONAL WEATHER SERVICE OR TO LOCAL LAW ENFORCEMENT FOR RELAY TO THE NATIONAL WEATHER SERVICE. SCHECK
In the hours before
Local storm report, Jul 8, 8:05 PM MDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
905 PM CDT WED JUL 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL 1 W BOWMAN 46.18N 103.42W
07/08/2009 E0.75 INCH BOWMAN ND TRAINED SPOTTER
&&
AWOLF/SCHECKLocal storm report, Jul 8, 8:10 PM MDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
910 PM CDT WED JUL 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND GST NORTHGATE 48.99N 102.26W
07/08/2009 E60 MPH BURKE ND PUBLIC
50 TO 60 MPH WINDS, 2 INCHES OF RAIN, SMALL TREES DOWN,
NO POWER. RELAYED THROUGH BROADCAST MEDIA.
&&
VROLLERLocal storm report, Jul 8, 8:20 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
920 PM CDT WED JUL 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL 8 NE BOWMAN 46.26N 103.28W
07/08/2009 E1.75 INCH BOWMAN ND TRAINED SPOTTER
&&
AWOLF/SCHECKLocal storm report, Jul 8, 8:26 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
926 PM CDT WED JUL 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 PM TSTM WND DMG DICKINSON 46.88N 102.79W
07/08/2009 STARK ND PUBLIC
60 TO 70 FOOT EVERGREEN TREES DOWN IN SOUTH DICKINSON.
REPRORT RELAYED BY THE MEDIA.
&&
AWOLF/SCHECKLocal storm report, Jul 8, 8:37 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
937 PM CDT WED JUL 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TORNADO 1 W LORAINE 48.87N 101.59W
07/08/2009 RENVILLE ND PUBLIC
TORNADO ON GROUND HEADING EAST. RELAYED BY MEDIA.
&&
MAHLocal storm report, Jul 8, 8:46 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
946 PM CDT WED JUL 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG DICKINSON 46.88N 102.79W
07/08/2009 STARK ND EMERGENCY MNGR
ROOFS BLOWN OFF BUILDINGS. POSSIBLE TORNADO.
&&
MAHThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 6:01 PM MDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley, McKenzie | 59 min |
| Jul 8, 6:14 PM MDT | Tornado Warning | BIS | Billings, Golden Valley | 31 min |
| Jul 8, 6:19 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Billings, Bowman, Dunn, Golden Valley, Slope and 1 more | 56 min |
| Jul 8, 6:23 PM MDT | Tornado Warning | BIS | Slope | 37 min |
| Jul 8, 6:25 PM MDT | Tornado Warning | BIS | Burke, Divide | 35 min |
| Jul 8, 6:30 PM MDT | Tornado Warning | BIS | Billings, Golden Valley | 30 min |
| Jul 8, 6:44 PM MDT | Tornado Warning | BIS | Billings, Stark | 31 min |
| Jul 8, 6:56 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Billings, Bowman, Dunn, Golden Valley, Hettinger and 6 more | 64 min |
| Jul 8, 6:56 PM MDT | Severe Thunderstorm Warning | BIS | Bottineau, Burke, Renville, Ward | 64 min |
| Jul 8, 7:10 PM MDT | Tornado Warning | BIS | Burke, Renville, Ward | 35 min |
| Jul 8, 7:14 PM MDT | Tornado Warning | BIS | Billings, Dunn | 31 min |
| Jul 8, 7:19 PM MDT | Tornado Warning | BIS | Billings, Dunn, Stark | 26 min |
| Jul 8, 7:26 PM MDT | Severe Thunderstorm Warning | BIS | Burke, Divide, Williams | 64 min |
| Jul 8, 7:41 PM MDT | Tornado Warning | BIS | Bottineau, Burke, Renville | 34 min |
| Jul 8, 7:41 PM MDT | Tornado Warning | BIS | Burke | 34 min |
| Jul 8, 7:49 PM MDT | Tornado Warning | BIS | Dunn, Stark | 16 min |
| Jul 8, 7:58 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Billings, Bowman, Dunn, Golden Valley, Grant and 10 more | 62 min |
| Jul 8, 8:10 PM MDT | Tornado Warning | BIS | Stark | 35 min |
| Jul 8, 8:16 PM MDT | Severe Thunderstorm Warning | BIS | Bottineau, Burke, Mountrail, Renville, Ward | 10 min |
| Jul 8, 8:21 PM MDT | Tornado Warning | BIS | Bottineau, Burke, Renville, Ward | 35 min |
| Jul 8, 8:43 PM MDT | Tornado Warning | BIS | Dunn, Mercer, Stark | 32 min |
| Jul 8, 8:54 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Dunn, Grant, Hettinger, McLean, Mercer and 4 more | 66 min |
| Jul 8, 8:55 PM MDT | Tornado Warning | BIS | Stark | 35 min |
| Jul 8, 9:07 PM MDT | Severe Thunderstorm Warning | BIS | Emmons, Logan, McIntosh | 53 min |
| Jul 8, 9:23 PM MDT | Areal Flood Advisory | BIS | Billings, Dunn, McKenzie, McLean, Mercer, Morton and 4 more | 6 hr |
| Jul 8, 9:55 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, McLean, Mercer, Morton, Oliver and 1 more | 65 min |
| Jul 8, 9:58 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Emmons, Grant, Hettinger, Morton, Sioux and 1 more | 62 min |
| Jul 9, 12:09 AM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder | 66 min |
Nearby
Tornado Warnings in North Dakota, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.